Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 20, 2006, 3:53 AM MDT. It took effect at Oct 20, 2006, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2006, 3:53 AM MDT (09:53 UTC)
- In effect from
- Oct 20, 2006, 9:00 AM MDT
- Expired
- Oct 20, 2006, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 200953 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 353 AM MDT FRI OCT 20 2006 ...WINDY CONDITIONS ACROSS NORTHWEST UTAH TODAY... .A COLD FRONT MOVING SOUTH ACROSS NORTHERN UTAH WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS ACROSS NORTHWEST UTAH TODAY. UTZ005-201800- /O.NEW.KSLC.WI.Y.0022.061020T1500Z-061021T0000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 353 AM MDT FRI OCT 20 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF BOX ELDER AND TOOELE COUNTIES IN NORTHWEST UTAH. WINDS OF 25 TO 35 MPH...WITH IN EXCESS OF 45 MPH...ARE EXPECTED TO DEVELOP THIS MORNING BEHIND A PASSING COLD FRONT. THESE STRONG WINDS WILL LINGER THROUGHOUT THE AFTERNOON BEFORE DIMINISHING BY THIS EVENING. STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADS SUCH AS INTERSTATE 80...INTERSTATE 84 AND HIGHWAY 30. MOTORISTS TRAVELING THESE HIGHWAYS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 35 MPH...OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 201814 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1214 PM MDT FRI OCT 20 2006 ...WINDY CONDITIONS ACROSS NORTHWEST UTAH TODAY... .A COLD FRONT MOVING SOUTH ACROSS NORTHERN UTAH WILL RESULT IN STRONG NORTH TO NORTHWEST WINDS ACROSS NORTHWEST UTAH TODAY. UTZ005-210000- /O.CON.KSLC.WI.Y.0022.000000T0000Z-061021T0000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1214 PM MDT FRI OCT 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF BOX ELDER AND TOOELE COUNTIES IN NORTHWEST UTAH. STRONG WINDS HAVE ALREADY BEGUN TO DEVELOP BEHIND A PASSING COLD FRONT...AND THESE ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS AFTERNOON. THESE STRONG WINDS WILL LINGER INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADS SUCH AS INTERSTATE 80...INTERSTATE 84 AND HIGHWAY 30. MOTORISTS TRAVELING THESE HIGHWAYS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSSWINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 35 MPH... OR GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 202205 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MDT FRI OCT 20 2006 ...WINDY CONDITIONS ACROSS NORTHWEST UTAH LATE TODAY AND DEVELOPING IN SOUTHWEST UTAH TONIGHT... .A COLD FRONT MOVING SOUTH ACROSS CENTRAL UTAH WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS NORTHWEST UTAH. STRONG NORTH WINDS WILL ALSO DEVELOP IN SOUTHWEST UTAH OVERNIGHT AND CONTINUE INTO SATURDAY MORNING. UTZ019-210600- /O.NEW.KSLC.WI.Y.0023.061021T0400Z-061021T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 405 PM MDT FRI OCT 20 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT SATURDAY. THIS WIND ADVISORY IS FOR THE GAP AREAS IN UTAHS DIXIE. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE AFTER 10 PM. WINDS WILL GRADUALLY SHIFT TO THE NORTH OR NORTHEAST AND INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS EVENING THROUGH SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ005-210000- /O.CON.KSLC.WI.Y.0022.000000T0000Z-061021T0000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 405 PM MDT FRI OCT 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT OF BOX ELDER AND TOOELE COUNTIES IN NORTHWEST UTAH. NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH HAVE OCCURRED ACROSS THE SALT FLATS AND GREAT SALT LAKE DESERT. THESE WINDS WILL CONTINUE LATE TODAY AND GRADUALLY DECREASE THIS EVENING. STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADS SUCH AS INTERSTATE 80...INTERSTATE 84 AND HIGHWAY 30. MOTORISTS TRAVELING THESE HIGHWAYS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG CROSSWINDS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 210017 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 617 PM MDT FRI OCT 20 2006 .A DRY COLD FRONT MOVING THROUGH SOUTHERN UTAH WILL BRING STRONG NORTH WINDS TO SOUTHWEST UTAH OVERNIGHT CONTINUING INTO SATURDAY MORNING. UTZ005-210130- /O.EXP.KSLC.WI.Y.0022.000000T0000Z-061021T0000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 617 PM MDT FRI OCT 20 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR GREAT SALT LAKE DESERT AND MOUNTAINS IS NO LONGER IN EFFECT. ALTHOUGH WINDS REMAIN FAIRLY STRONG ACROSS THIS AREA AS OF 600 PM...THEY ARE EXPECTED TO DIMINISH OVER THE NEXT HOUR OR SO AND SHOULD END BY MIDNIGHT. $$ UTZ019-210530- /O.CON.KSLC.WI.Y.0023.061021T0400Z-061021T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 617 PM MDT FRI OCT 20 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT SATURDAY. THIS WIND ADVISORY IS FOR THE AREAS TO THE SOUTH AND WEST OF CANYONS AND PASSES IN WASHINGTON COUNTY. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND INCREASE AFTER 10 PM. WINDS BELOW CANYONS WILL GRADUALLY SHIFT TO THE NORTH OR NORTHEAST AND INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS EVENING THROUGH SATURDAY MORNING. THESE WINDS WILL IMPACT THE I-15 CORRIDOR IN WASHINGTON COUNTY. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 19, 8:33 PM MDT, 7 hours 20 minutes earlier.
Area forecast discussion, Oct 19, 8:33 PM MDT, 7 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 833 PM MDT THU OCT 19 2006 .SYNOPSIS...A SERIES OF PACIFIC WEATHER SYSTEMS WILL SLIDE SOUTHEAST ACROSS MAINLY NORTHERN AND EASTERN UTAH THROUGH EARLY SATURDAY. HIGH PRESSURE ALOFT WILL SETTLE OVER THE GREAT BASIN EARLY NEXT WEEK BUT ANOTHER TROUGH WILL MOVE IN BY MIDWEEK. && .DISCUSSION...FORECAST IN GOOD SHAPE EARLY THIS EVENING INDICATING A WARMER NIGHT AHEAD THAN RECENT NIGHTS WITH SURFACE HIGH PRESSURE BREAKING DOWN AND A WARM FRONT APPROACHING. THE WARM FRONT IS RIDING NORTHWEST FLOW AND MARKS LEADING EDGE OF THE WARM SECTOR OVER THE PACIFIC NORTHWEST STATES...ASSOCIATED WITH A UPPER TROUGH AND SURFACE LOW MOVING SOUTHEAST ALONG THE CONTINENTAL DIVIDE OF BRITISH COLUMBIA AND ALBERTA. LOW WILL BE IN NORTH CENTRAL MONTANA BY 06Z. AN AREA OF SHOWERS WITH THE WARM FRONT IS MOVING INTO NORTHERN UTAH ON NORTHWEST FLOW THIS EVENING. COLD FRONT MARKING TRAILING EDGE OF THE WARM SECTOR IS CREATING THUNDERSTORMS OVER NORTHERN IDAHO THIS EVENING. THE FRONT REACHES NORTHERN UTAH LATE FRIDAY MORNING. MINUS 6 AIR AT H7 REACHES THE GREAT SALT LAKE BY EARLY FRIDAY AFTER THEN REACHES -8 OR SO FRIDAY NIGHT. LAKE ENHANCED BANDS OF CONVECTIVE SHOWERS LIKELY FRIDAY AFTERNOON THROUGH SATURDAY MORNING WITH DEEP UNIDIRECTIONAL AND COLD NORTHWEST FLOW IN PLACE. LOW LEVEL DIRECTIONAL SHEAR INCREASES SATURDAY WITH THE UPPER LEVEL FRONT SHIFTING EAST OF UTAH...WITH LOW LEVEL STATIC STABILITY INCREASING AS A RESULT. NAM IS GENERATING .5 TO .9 INCHES OF WATER OVER THE NORTHERN UTAH MOUNTAINS THROUGH MIDDAY SATURDAY. && .AVIATION...CEILINGS EXPECTED TO BE STEADY NEAR 5K AGL AT KSLC THROUGH 09. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && GIBSON FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 19, 9:07 PM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 907 PM MDT THU OCT 19 2006 UTZ001>021-WYZ021-201300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 907 PM MDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT RAIN AND SNOW WILL DEVELOP ACROSS THE WASATCH AND WESTERN UINTA MOUNTAINS OVERNIGHT. A FEW INCHES OF SNOW WILL ACCUMULATE...WITH THE SNOW LEVEL NEAR 8000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PUSH SOUTH ACROSS UTAH ON FRIDAY. THE COLDER AIRMASS WILL BRING RAIN SHOWERS...WITH MOUNTAIN SNOW SHOWERS...TO NORTHERN UTAH FRIDAY. SCATTERED LAKE EFFECT SHOWERS...AND POSSIBLE THUNDERSTORMS...ARE LIKELY SOUTH AND SOUTHEAST OF THE GREAT SALT LAKE FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. BREEZY NORTH WINDS WILL DEVELOP IN ALL AREAS...ALONG WITH COLDER CONDITIONS FRIDAY NIGHT AND SATURDAY. LOCAL STRONG WINDS WILL DEVELOP LATE SATURDAY NIGHT THROUGH SATURDAY MORNING FOR THE EAST SLOPES OF THE WASATCH PLATEAU AND THE CANYONS OF SOUTHWEST AND SOUTH- CENTRAL UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:57 AM MDT | Snow Advisory | SLC | 16 hr | |
| Oct 20, 4:05 PM MDT | Wind Advisory | SLC | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.